Alert archive / Nevada / High Wind Watches in 2005

High Wind Watch 4, NWS Reno, NV

December 27, 20055 counties in Nevada

NWS Reno, NV issued this high wind watch at Dec 27, 2005, 4:54 AM PST for 5 counties in Nevada. It took effect at Dec 28, 2005, 6:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 27, 2005, 4:54 AM PST (12:54 UTC)
In effect from
Dec 28, 2005, 6:00 AM PST
Expired
Dec 27, 2005, 3:11 PM PST
In force
Issued by
NWS Reno, NV

Counties Douglas County, NV, Lyon County, NV, Mineral County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 51 km from the middle of the area, began a volume at 12:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 0.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2005-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2005-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1381 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
377 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KREV 271254
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
454 AM PST TUE DEC 27 2005

...A STRONG COLD FRONT IS EXPECTED TO BRING GUSTY WINDS TO WESTERN
NEVADA WEDNESDAY...

.A PACIFIC STORM SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE
THROUGH THE REGION WEDNESDAY. WINDS WILL INCREASE AHEAD OF THE
COLD FRONT WEDNESDAY MORNING WITH THE STRONGEST WINDS EXPECTED
WEDNESDAY AFTERNOON JUST BEFORE THE FRONT PASSES.

NVZ001-003-280000-
/O.NEW.KREV.HW.A.0004.051228T1400Z-051229T0200Z/
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ...SPARKS...VERDI...GARDNERVILLE
454 AM PST TUE DEC 27 2005

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON. 

SOUTH TO SOUTHWEST WINDS WILL PICK UP LATE TONIGHT TO 15 TO 25
MPH WITH GUSTS UP TO 40 MPH. WEDNESDAY MORNING THE WINDS ARE
EXPECTED TO INCREASE TO 20 40 MPH WITH GUSTS IN EXCESS OF 55 MPH.
DRIVERS IN HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION
WEDNESDAY...ESPECIALLY ON HIGHWAY 395 AND STATE ROUTE 95.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

JORDAN
1 follow-up statement
000 
WWUS75 KREV 272311
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
311 PM PST TUE DEC 27 2005

...A STRONG COLD FRONT IS EXPECTED TO BRING GUSTY WINDS TO
WESTERN NEVADA WEDNESDAY...

.A PACIFIC STORM SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE THROUGH
THE REGION WEDNESDAY. WINDS WILL INCREASE AHEAD OF THE COLD FRONT
LATE TONIGHT AND WEDNESDAY MORNING AND AGAIN ON WEDNESDAY
AFTERNOON JUST BEFORE THE FRONT PASSES.

NVZ003-281130-
/O.UPG.KREV.HW.A.0004.051228T1400Z-051229T0200Z/
/O.NEW.KREV.HW.W.0007.051228T0800Z-051229T0000Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
311 PM PST TUE DEC 27 2005

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 40 MPH LATE
TONIGHT AND WEDNESDAY MORNING...WITH GUSTS OF 60 MPH OR GREATER IN
WIND PRONE AREAS. DRIVERS IN HIGH PROFILE VEHICLES SHOULD EXERCISE
CAUTION THROUGH WEDNESDAY AFTERNOON...ESPECIALLY ON HIGHWAY 395
AND INTERSTATE 80.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT
DRIVING CONDITIONS FOR DRIVERS OF HIGH PROFILE VEHICLES.

$$

NVZ001-281130-
/O.UPG.KREV.HW.A.0004.051228T1400Z-051229T0200Z/
/O.NEW.KREV.HW.W.0007.051228T1200Z-051229T0600Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ
311 PM PST TUE DEC 27 2005

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 10 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 PM PST WEDNESDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE LATE TONIGHT TO 15 TO 25
MPH...WITH GUSTS UP TO 40 MPH. BY WEDNESDAY MORNING THE WINDS ARE
EXPECTED TO INCREASE TO 20 TO 40 MPH...WITH GUSTS OF 60 MPH OR
GREATER IN WIND PRONE AREAS. DRIVERS IN HIGH PROFILE VEHICLES
SHOULD EXERCISE CAUTION THROUGH WEDNESDAY EVENING...ESPECIALLY ON
HIGHWAY 395 AND HIGHWAY 95.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT
DRIVING CONDITIONS FOR DRIVERS OF HIGH PROFILE VEHICLES.

$$

CAZ073-281130-
/O.NEW.KREV.HW.W.0007.051228T1200Z-051229T0300Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
311 PM PST TUE DEC 27 2005

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 7 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 PM PST WEDNESDAY. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE LATE TONIGHT TO 15 TO 25
MPH...WITH GUSTS UP TO 40 MPH. BY WEDNESDAY MORNING THE WINDS ARE
EXPECTED TO INCREASE TO 20 TO 40 MPH...WITH GUSTS OF 60 MPH OR
GREATER IN WIND PRONE AREAS. DRIVERS IN HIGH PROFILE VEHICLES
SHOULD EXERCISE CAUTION THROUGH EARLY WEDNESDAY
EVENING...ESPECIALLY ON HIGHWAY 395 AND HIGHWAY 6.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT
DRIVING CONDITIONS FOR DRIVERS OF HIGH PROFILE VEHICLES.

$$

CAZ070-071-NVZ005-281130-
/O.NEW.KREV.WI.Y.0012.051228T0800Z-051228T2000Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
EMPIRE...GERLACH
311 PM PST TUE DEC 27 2005

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PST WEDNESDAY. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE LATE THIS EVENING TO 10 TO
20 MPH...WITH GUSTS UP TO 30 MPH. BY LATE TONIGHT THE WINDS ARE
EXPECTED TO INCREASE TO 20 TO 30 MPH...WITH GUSTS IN EXCESS OF 45
MPH. DRIVERS IN HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION
THROUGH MIDDAY WEDNESDAY...ESPECIALLY ON HIGHWAY 395.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
DRIVERS OF HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NVZ004-281130-
/O.NEW.KREV.WI.Y.0012.051228T1800Z-051229T0400Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
311 PM PST TUE DEC 27 2005

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 10 AM TO 8 PM PST WEDNESDAY. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE LATE TONIGHT TO 15 TO
25 MPH...WITH GUSTS UP TO 40 MPH. BY LATE WEDNESDAY MORNING THE
WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH...WITH GUSTS IN
EXCESS OF 45 MPH. DRIVERS IN HIGH PROFILE VEHICLES SHOULD EXERCISE
CAUTION THROUGH WEDNESDAY EVENING...ESPECIALLY ON INTERSTATE 80 AND
HIGHWAYS 95 AND 50. 

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
DRIVERS OF HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

OHARA/MJD

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this high wind watch went out at Dec 27, 4:00 AM PST, 54 minutes earlier.

Area forecast discussion, Dec 27, 4:00 AM PST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
400 AM PST TUE DEC 27 2005

.SHORT TERM...
LIGHT WAA PRECIP HAS MADE ITS WAY TO THE SIERRA AND WRN NEVADA AS
MOUNTAIN TOP TEMPERATURES HAVE BEEN STEADY OR RISING OVER THE LAST
FEW HOURS. EXPECT TEMPERATURES ALOFT TO RISE RATHER RAPIDLY RIGHT
AROUND DAYBREAK AND BRING THE SNOW LEVELS UP JUST AS RAPIDLY. SNOW
LEVELS WILL HOVER AROUND 8000 FEET THROUGH TUESDAY EVENING BUT QPF
IS GENERALLY LIGHT DURING THIS PERIOD SO NO FLOODING IS EXPECTED...
ALTHOUGH SOME HEAVIER SHOWERS ARE POSSIBLE AT TIMES.

THINGS GET VERY INTERESTING BY EARLY WEDNESDAY MORNING AS MAIN
PRECIP BAND BEGINS BANKING UP ON THE WRN SLOPES OF THE SIERRA WHEN
THE NEXT POWERFUL TROUGH MOVES ONSHORE. PRECIP RATES WILL INCREASE
DRASTICALLY WHILE SNOW LEVELS LOWER TO AROUND 7000 FEET IN THE
MORNING AND BELOW LAKE LEVEL BY AFTERNOON. LATEST SPENES DISCUSSION
HAS PW VALUES NEARING 2 INCHES IN PLUME OF MOISTURE OVER THE PACIFIC
WHICH WILL COMBINE WITH WELL COUPLED JET AND SURFACE FRONT TO
PRODUCE A PERIOD OF VERY IMPRESSIVE PRECIP RATES. THE MAIN QUESTION
IS WHEN THE SNOW LEVELS LOWER AND HOW MUCH OF THE PRECIP FALLS
BEHIND THE FRONT. RIGHT NOW IT LOOKS LIKE THERE WILL BE PLENTY OF
PRECIP BOTH PRE AND POST-FRONTAL AND BELIEVE THAT ONCE AGAIN MODELS
ARE NOT GENERATING ENOUGH QPF WITH SUCH A MOST AIRMASS. WILL
CONTINUE WITH WINTER STORM WATCH FOR WIND AND SNOW IN THE SIERRA
ZONES AND HYDRO OUTLOOK TO COVER THE FLOOD POTENTIAL.

IN THE LEESIDE VALLEYS THINGS ARE COMING TOGETHER FOR A GOOD WIND
EVENT WEDNESDAY MORNING AS PRECIP BANKS UP ON THE WRN SLOPES AHEAD
OF THE FRONT. WITH H700 WINDS AROUND 70 KTS IN TIGHT TEMPERATURE
GRADIENT AND MODEL SOUNDINGS HINTING AT A WEAK INVERSION AROUND MTN
TOP LEVEL...EXPECTING A PERIOD OF AT LEAST A FEW HOURS OF GUSTY
WINDS AROUND LATE MORNING. WILL BE ISSUING A HIGH WIND WATCH FOR
RENO AND MINERAL COUNTY ZONES TO COVER THIS THREAT...THE SIERRA
ZONES ARE COVERED BY THE WINTER STORM WATCH. SPILLOVER IS EXPECTED
IN THE RENO AREA IN THE EARLY AFTERNOON WEDNESDAY WHICH WILL BRING A
DECREASE IN THE WINDS. SNOW LEVELS WILL ALSO LOWER CONSIDERABLY AS
THE FRONT MOVES THROUGH WITH THE POSSIBILITY FOR A QUICK INCH OR TWO
OF SNOW TO THE FOOTHILLS IN THE AFT/EVE.

SKIES CLEAR WEDNESDAY NIGHT WITH LINGERING SHOWERS AS THE RIDGE
BEGINS TO BUILD BACK INTO THE WEST COAST. THURSDAY LOOKS LIKE A DRY
DAY WITH INVERSION CONDITIONS AS MOUNTAINS WILL WARM FASTER THAN THE
VALLEYS. MOISTURE AND OVER-RUNNING PRECIP MOVE BACK INTO THE SIERRA
THURSDAY NIGHT AS THE NEXT SYSTEM STARTS APPROACHING THE WEST COAST.
JORDAN
&&

.LONG TERM...FRIDAY THROUGH MONDAY...
LITTLE CHANGE TO ONGOING FORECAST. CONFIDENCE CONTINUES VERY HIGH
THAT AT LEAST TWO SYSTEMS WILL BE AFFECTING THE AREA WITH TIMING
CERTAINTY SUFFICIENT TO BUMP POPS TO CATEGORICAL LEVELS AND RAISE
QPF/HIGH ELEVATION SNOW AMOUNTS CONSIDERABLY WITH THE FIRST EVENT
FRIDAY NIGHT INTO SATURDAY. THE NEXT SYSTEM WILL ARRIVE SUNDAY
NIGHT/MONDAY. HIGH SNOW LEVELS WILL AGAIN ACCOMPANY THE FIRST SYSTEM
WITH THE POTENTIAL FOR MORE HEAVY RAINFALL IN THE EASTERN SIERRA
BASINS NORTHWARD INTO LASSEN COUNTY. THE 00Z GFS QPF AMOUNTS ARE
QUITE IMPRESSIVE (3-4 INCHES FOR A 24 HOURS PERIOD) ALTHOUGH THE 06Z
RUN WAS A BIT LESS THAN THIS(2-3 INCHES) WHICH MIGHT PROVE MORE
RELIABLE GIVEN THE VERY PROGRESSIVE NATURE OF THESE WAVES. A FLOOD
POTENTIAL OUTLOOK AND SPECIAL WEATHER STATEMENT WILL CONTINUE TO
ADDRESS THE POTENTIAL FLOOD ISSUES WITH THESE SYSTEMS. TRAVELERS
THROUGHOUT WESTERN NEVADA AND THE SIERRA SHOULD MONITOR THE LATEST
WEATHER INFORMATION DURING THIS BUSY TRAVEL TIME. TEMPERATURES WILL
BE WARMEST FRIDAY AND THEN COOL OVER THE WEEKEND. HOWEVER READINGS
WILL REMAIN ABOVE NORMAL ESPECIALLY AT NIGHT. HOHMANN
&&

.AVIATION...
AREAS OF MVFR CONDITIONS DEVELOPING AT THE SIERRA TAF SITES AND
VCNTY KLOL THIS MORNING AND EARLY AFTERNOON AS BAND OF RAIN/SNOW
DEVELOPS. AT THIS TIME KRNO WILL REMAIN IN PRECIPITATION SHADOW
ALTHOUGH SURROUNDING MOUNTAIN TERRAIN TOWARD TAHOE WILL BE OBSCURED.
LITTLE CHANGE TONIGHT WITH INCREASE IN SOUTH WIND ESPECIALLY AT
KTRK/KTVL TOWARD DAYBREAK WITH GUSTS IN EXCESS OF 30KT. COLD FRONT
AND MORE WIDESPREAD MVFR/IFR CONDITIONS EXPECTED WEDNESDAY WITH THE
POTENTIAL FOR VERY STRONG WINDS PRIOR TO AND DURING FRONTAL PASSAGE.
HOHMANN
&&

.REV WATCHES/WARNINGS/ADVISORIES...
.NV...WINTER STORM WATCH ZONE NVZ002 FOR WEDNESDAY.
      HIGH WIND WATCH ZONES NVZ001-003 FOR WEDNESDAY.
.CA...WINTER STORM WATCH ZONES CAZ071>073 FOR WEDNESDAY.

&&
Hazardous weather outlook, Dec 26, 3:48 PM PST, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
348 PM PST MON DEC 26 2005

CAZ070>073-NVZ001>005-271615-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
348 PM PST MON DEC 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
CALIFORNIA...NORTHEAST CALIFORNIA...NORTHWEST NEVADA...WEST
CENTRAL NEVADA AND WESTERN NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WINTER STORM WATCH HAS BEEN ISSUED FOR TUESDAY AND WEDNESDAY
ACROSS NORTHEAST CALIFORNIA AND THE SIERRA. SEE THE LATEST WINTER
WEATHER MESSAGE /WWUS45 KREV WSWREV/ FOR ADDITIONAL INFORMATION.
A FLOOD POTENTIAL OUTLOOK HAS ALSO BEEN ISSUED. SEE THE LATEST
HYDROLOGIC OUTLOOK /FGUS75 KREV ESFREV/ OR /WWUS85 KREV SPSREV/ FOR
ADDITIONAL INFORMATION. ANOTHER STRONG STORM IS POSSIBLE FRIDAY
AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON WEDNESDAY.

MJD

In the hours before

Special weather statement, Dec 27, 4:15 AM PST, 39 minutes before
CAZ071>073-NVZ002-003-005-272345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
415 AM PST TUE DEC 27 2005

...FLOODING POSSIBLE FROM WEDNESDAY THROUGH THE NEW YEARS DAY
WEEKEND...

A SERIES OF WEATHER SYSTEMS WILL MOVE ACROSS THE REGION THROUGH THE
NEW YEARS DAY WEEKEND. SOUTHWEST FLOW AHEAD OF EACH SYSTEM WILL
BRING ABUNDANT SUBTROPICAL MOISTURE AND UNSEASONABLY HIGH SNOW
LEVELS. HIGH SNOW LEVELS WILL RESULT IN HEAVY RAIN AND ABOVE NORMAL
RUNOFF IN THE RIVER AND STREAM DRAINAGES THROUGHOUT THE EASTERN
SIERRA AND EXTENDING NORTHWARD INTO LASSEN COUNTY. THE FIRST IN
THESE SERIES OF STORMS WILL ARRIVE TONIGHT AND CONTINUE INTO
WEDNESDAY. TWO OTHER SYSTEMS WILL FOLLOW LATE WEEK AND AGAIN EARLY
NEXT WEEK.

THE SOIL IS ALREADY SATURATED AND ADDITIONAL RAINFALL OR SNOWMELT
WILL CAUSE RIVERS AND STREAMS TO RISE. THE SUSAN RIVER AT SUSANVILLE
IS FORECAST TO RISE ABOVE FLOOD STAGE BY LATE WEDNESDAY IF HEAVY
RAIN OCCURS IN THE BASIN ABOVE SUSANVILLE. RISES ON ADDITIONAL
RIVERS AND STREAMS ARE POSSIBLE THIS WEEKEND.

ALL INTERESTED PARTIES NEAR RIVERS...STREAMS...AND WASHES IN THE
EASTERN SIERRA AND WESTERN NEVADA SHOULD BE AWARE OF THE FLOOD
POTENTIAL BEGINNING WEDNESDAY DECEMBER 28TH AND CONTINUING THROUGH
MONDAY JANUARY 2ND. BE ALERT FOR QUICK RISES ON RIVERS AND STREAMS
AND BE PREPARED TO MOVE TO HIGHER GROUND.

IN ADDITION...TRAVEL THROUGH THE HIGHEST PASSES AROUND LAKE TAHOE
AND THROUGH THE SIERRA WILL BE DIFFICULT AT TIMES AS SNOW LEVELS
FLUCTUATE BETWEEN 7000 FEET AND 8500 FEET. HEAVY SNOW AND STRONG
WINDS WILL PRODUCE WHITEOUT CONDITIONS AND CONSIDERABLY DRIFTING OF
SNOW. MOTORISTS ARE URGED TO MONITOR THE LATEST WEATHER INFORMATION
AND PLAN TRAVEL BETWEEN STORMS IF POSSIBLE.

FOR FURTHER UPDATES AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE
LISTEN TO NOAA WEATHER RADIO AND LOCAL MEDIA OUTLETS.

HOHMANN
Special weather statement, Dec 27, 4:30 AM PST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
430 AM PST TUE DEC 27 2005

CAZ071>073-NVZ002-003-005-272330-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
GREATER LAKE TAHOE AREA-MONO-GREATER RENO-CARSON CITY-MINDEN AREA-
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE...SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...
MARKLEEVILLE...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...GLENBROOK...INCLINE VILLAGE...SPARKS...VERDI...
GARDNERVILLE...EMPIRE...GERLACH
430 AM PST TUE DEC 27 2005

...FLOODING POSSIBLE FROM WEDNESDAY THROUGH THE NEW YEARS DAY
WEEKEND...

A SERIES OF WEATHER SYSTEMS WILL MOVE ACROSS THE REGION THROUGH THE
NEW YEARS DAY WEEKEND. SOUTHWEST FLOW AHEAD OF EACH SYSTEM WILL
BRING ABUNDANT SUBTROPICAL MOISTURE AND UNSEASONABLY HIGH SNOW
LEVELS. HIGH SNOW LEVELS WILL RESULT IN HEAVY RAIN AND ABOVE NORMAL
RUNOFF IN THE RIVER AND STREAM DRAINAGES THROUGHOUT THE EASTERN
SIERRA AND EXTENDING NORTHWARD INTO LASSEN COUNTY. THE FIRST IN
THESE SERIES OF STORMS WILL ARRIVE TONIGHT AND CONTINUE INTO
WEDNESDAY. TWO OTHER SYSTEMS WILL FOLLOW LATE WEEK AND AGAIN EARLY
NEXT WEEK.

THE SOIL IS ALREADY SATURATED AND ADDITIONAL RAINFALL OR SNOWMELT
WILL CAUSE RIVERS AND STREAMS TO RISE. THE SUSAN RIVER AT SUSANVILLE
IS FORECAST TO RISE ABOVE FLOOD STAGE BY LATE WEDNESDAY IF HEAVY
RAIN OCCURS IN THE BASIN ABOVE SUSANVILLE. RISES ON ADDITIONAL
RIVERS AND STREAMS ARE POSSIBLE THIS WEEKEND.

ALL INTERESTED PARTIES NEAR RIVERS...STREAMS...AND WASHES IN THE
EASTERN SIERRA AND WESTERN NEVADA SHOULD BE AWARE OF THE FLOOD
POTENTIAL BEGINNING WEDNESDAY DECEMBER 28TH AND CONTINUING THROUGH
MONDAY JANUARY 2ND. BE ALERT FOR QUICK RISES ON RIVERS AND STREAMS
AND BE PREPARED TO MOVE TO HIGHER GROUND.

IN ADDITION...TRAVEL THROUGH THE HIGHEST PASSES AROUND LAKE TAHOE
AND THROUGH THE SIERRA WILL BE DIFFICULT AT TIMES AS SNOW LEVELS
FLUCTUATE BETWEEN 7000 FEET AND 8500 FEET. HEAVY SNOW AND STRONG
WINDS WILL PRODUCE WHITEOUT CONDITIONS AND CONSIDERABLY DRIFTING OF
SNOW. MOTORISTS ARE URGED TO MONITOR THE LATEST WEATHER INFORMATION
AND PLAN TRAVEL BETWEEN STORMS IF POSSIBLE.

FOR FURTHER UPDATES AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE
LISTEN TO NOAA WEATHER RADIO AND LOCAL MEDIA OUTLETS.

HOHMANN

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 2:34 PM PSTWinter Storm WarningREVDouglas, Washoe62 hr
Dec 27, 3:11 PM PSTHigh Wind WarningREVDouglas, Lyon, Mineral, Storey, Washoe29 hr
Dec 27, 3:11 PM PSTWind AdvisoryREVChurchill, Lyon, Pershing, Washoe29 hr

Nearby

High Wind Watches in Nevada, 2005Every high wind watch in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.